Drug-induced Hyperprolactinaemia is commonly observed and frequently poses diagnostic and managerial difficulties. Clearly, it is important to ensure that there is no underlying pathological cause, such as a hypothalamic or pituitary tumour, which would need addressing separately. Anti-psychotic medications are a common cause of this condition, although this is not observed in some newer atypical antipsychotics. Other common causes include anti-depressants, anti-hypertensives, anti-emetics, anti-motility agents and PPIs. Symptoms of drug-induced Hyperprolactinaemia are similar to those of Hyperprolactinaemia of any cause including galactorrhoea, mastalgia, menstrual irregularity, reduced libido, impotency and subfertility. In this session, we will discuss the diagnosis, investigations and possible treatment strategies for patients with drug-induced hyperprolactinaemia.
Declaration of interest: There is no conflict of interest that could be perceived as prejudicing the impartiality of the research reported.
Funding: No specific grant from any funding agency in the public, commercial or not-for-profit sector.